Skip to Content

Do all antidepressants tend to make women gain weight?

Responses (5)

beachgirl21 13 Aug 2016

Not all do, it depends on the medication as well as the person. SSRI's tend to make a good amount of people gain weight, but they can also make some people lose weight. I took Zoloft for awhile, and I lost a little weight in the beginning and then gained it back, but never gained any additional weight. SNRI's are commonly known to cause weight gain. Wellbutrin, which inhibits the reuptake of norepinephrine and dopamine rather than serotonin, is more commonly known to cause weight loss.

Effect 14 Aug 2016

I've lost weight from taking Cymbalta.

WildcatVet 14 Aug 2016

Hi, Danielle! Yes, ALL antidepressants can cause weight gain in some people but, on average, in clinical trials only in about 10% of total users. The majority of patients do not experience any weight gain..
Best wishes, Wildcat

arabianhorselover 15 Aug 2016

Prozac generally does not cause weight gain.

wannabbetter 18 Aug 2016

I lost weight on Celexa cuz I'm still depressed & not eating well.

G mc 26 Aug 2016

I gained 20 pounds on lexapro.

wannabbetter 28 Aug 2016

I think that Remeron & Paxil usually cause weight gain.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions